Side effects

I wrote a while back about risperidone and weight gain as the price I seem to be paying for some stability. Thinking about it though, that’s not the worst problem. I could probably shift the weight if I just got my arse into gear but I can’t bring back what’s gone. I’m talking of course about my memory, vast swathes of which seem to have disappeared. I’ve always had a good memory. When I was a small child, I was always the really annoying one who memorised the whole school play and then attempted to prompt from on-stage causing chaos all round. Through GCSE and A-level exams, I was lucky enough to remember things just by reading them a couple of times and even on into the start of my degree I had a word perfect recall of obscure but relevant facts and figures.

It’s that degree (amongst other things) that has gone. I worked hard for three years to get my degree despite being quite unwell for the last two of them. I learnt a lot, I could apply that knowledge. I could identify minerals, discuss the origin of the landscape and tell you what rock went where. It was a geology degree you see. And now I’m left with nothing. I can’t even remember the fundamental basics. My knowledge of geology is reduced to that of a school child and I miss it.

It seems a high price to pay that to be well I have to lose so much of what got me to where I am today. Sometimes life just really isn’t fair.

Advertisements

4 Responses to Side effects

  1. Bob says:

    It might just be geobrain-atrophy. A holiday in a nice rocky place will probably bring it all flooding back (whether you want it to or not!). I’ve forgotten most of the facts too; I don’t think many people have sufficiently good recall to not have to refer to books.

  2. Nurse Converse says:

    I think Bob’s probably right, it’s use it or lose it, if you don’t use something every day you forget it as your brain doesn’t see the point in holding onto it. It may have something to do with the drugs but if you jogged your memory I’m sure it would come flooding back 🙂

  3. John says:

    I’m afraid that it would seem to be the case that if memory isn’t being used it seems to atrophy. I did some stuff at university that I’ve not touched since, more’s the pity.

  4. Ms Moose says:

    I’m glad to see you back writing again! Glad the move went well Ana! x

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: